Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 23, 2012, 1:47 PM EDT for Telfair County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2012, 1:47 PM EDT (17:47 UTC)
- Expired
- Aug 23, 2012, 2:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
County Telfair County, GA
The radar
The Robins AFB radar (KJGX), 103 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1210 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
315
WWUS82 KFFC 231747
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
147 PM EDT THU AUG 23 2012
GAZ110-111-231815-
147 PM EDT THU AUG 23 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHEELER AND TELFAIR
COUNTIES UNTIL 215 PM EDT...
AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LUMBER CITY...MOVING SOUTHWEST AT 15 MPH.
WIND GUSTS TO NEAR 35 MPH ARE ALSO POSSIBLE.
RAINFALL AMOUNTS BETWEEN ONE TO TWO INCHES CAN BE EXPECTED ACROSS
WHEELER AND TELFAIR COUNTIES...INCLUDING AREAS AROUND SPRING
HILL...TOWNS...LUMBER CITY...HORSE CREEK WMA...WORKMORE AND
JACKSONVILLE. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3178 8303 3179 8306 3187 8316 3207 8272
3194 8258 3192 8261 3192 8267 3185 8275
3185 8277 3183 8279 3178 8286 3178 8289
TIME...MOT...LOC 1747Z 053DEG 11KT 3191 8274
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 23, 11:47 AM EDT, 2 hours earlier.
Area forecast discussion, Aug 23, 11:47 AM EDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1147 AM EDT THU AUG 23 2012 .UPDATE... NO MAJOR CHANGES MADE TO CURRENT FORECAST. MINOR TWEAKS MADE TO POPS/WEATHER BASED UPON CURRENT SATELLITE AND RADAR TRENDS. TEMPERATURES LOOK IN LINE. && .PREV DISCUSSION... .LIMITED RAIN CHANCES EXPECTED THROUGH WEEKS END... SHORT TERM /TODAY THROUGH FRIDAY/.../ISSUED 322 AM EDT THU AUG 23 2012/ LATEST SURFACE ANALYSIS SHOWS SURFACE FRONT HAS MEANDERED SLIGHTLY TO THE NORTH TO NOW RESIDE FROM COLUMBUS THROUGH MACON AND AUGUSTA. WITH PROXIMITY OF THE FRONT...LAST EVENINGS ISOLATED CONVECTION AND LIGHT WINDS...EXPECT SOME REDUCTIONS TO VSBY AND WILL MONITOR FOR INCLUSION OF FG INTO THE INITIALIZED GRIDS. SOUTH OF THE FRONT...DEWPOINTS IN THEN UPPER 60S TO LOWER 70S WHILE NORTH OF THE FRONT WE ARE SEEING SOME UPPER 50S OVER THE EXTREME NORTH. WHERE MOISTURE IS MOST PLENTIFUL AND JUST SOUTH OF THE FRONT...CONTINUE TO SEE ISOLATED SHRA DEVELOPMENT TONIGHT. FOR TODAY...STILL CONCERNED THAT MODELS ARE TOO LOW WITH POPS FOR TODAY WHICH ARE BASICALLY NIL. ANALYSIS OF AREA CROSS SECTIONS SHOW SATURATED 850MB LEVEL STILL IN PLACE WHICH WAS LARGELY RESPONSIBLE FOR YESTERDAYS CONVECTION. THE ABSENCE OF A DISCERNIBLE SHORTWAVE HOWEVER KEEPS ME FROM GOING MUCH HIGHER THAN GUIDANCE AND HAVE SETTLED ON LOW END CHANCE FOR EXTREME SOUTHERN AND EASTERN SECTIONS AND 20 POPS FOR THE ATLANTA METRO. PROFILE REMAINS CONDUCIVE FOR ISOLATED STRONG WIND GUSTS GIVEN DRY AIR IN PLACE ABOVE 850MB. IN ADDITION...UPPER LEVELS REMAIN QUITE COLD WITH 500MB TEMPS AT -11C WHICH COULD AID IN HAIL DEVELOPMENT IN THE STRONGER CORES. UPPER LOW CLOSES OFF AND SHIFTS EAST OVER THE CAROLINAS FOR FRIDAY TAKING SOME OF THE COLD TEMPS ALOFT WITH IT. MOISTURE PROFILE REMAINS LARGELY UNCHANGED ACROSS THE AREA WITH AMPLE MOISTURE AT 5K FEET ALLOWING FOR ISOLATED TO LOW END CHANCE ACTIVITY DURING THE AFTERNOON. TEMPS LOOK TO REMAIN SEASONABLE AND CLOSE TO NORMAL THROUGH THE PERIOD. DEESE LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/.../ISSUED 322 AM EDT THU AUG 23 2012/ ISAAC CONTINUES TO REMAIN THE FOCUS OF THE LONG TERM...HOWEVER UNCERTAINTY IN FORECAST STILL EXISTS. AT THE BEGINNING OF THE LONG TERM...H5 RIDGES SET UP ACROSS THE WESTERN CONUS AND ATLANTIC WITH A WEAKNESS ACROSS THE SOUTHEAST. WITH TROUGH AXIS SHIFTED EAST OF THE CWA AND SOME DRIER AIR REMAINING ACROSS THE AREA...CONVECTION SHOULD REMAIN MINIMAL ACROSS THE AREA AND TEN TO TWENTY POPS SHOULD COVER PRECIP THROUGH THE WEEKEND. AS WE GET INTO NEXT WEEK THOUGH...UNCERTAINTY IN FORECAST GROWS WITH POTENTIAL IMPACTS FROM ISAAC. 00Z GFS RUN HAS SHIFTED SLIGHTLY FURTHER WEST IN THE GULF. IT SQUEEZES ISAAC BETWEEN THE TWO AFOREMENTIONED RIDGES AND ABSORBS THE SYSTEM INTO THE TROUGH THAT SWINGS ACROSS THE EASTERN CONUS TUESDAY INTO WEDNESDAY. ECMWF CONTINUES TO BE SLOWER AND FURTHER TO THE WEST WITH ISAAC. THE MODEL ACTUALLY SWINGS THE TROUGH THROUGH THE CWA AND PUSHES THE SYSTEM NORTHWARD BEHIND THE TROUGH AND INTO THE RIDGE...REPOSITIONING THE ATLANTIC RIDGE AND PUSHING IT MORE INTO THE SOUTHEAST. ECMWF SOLUTION WOULD KEEP MOST OF THE IMPACTS WEST OF THE CWA...AT LEAST INITIALLY. INITIALIZED LONG TERM WITH THE GFS SOLUTION AS ITS CLOSEST TO THE OFFICIAL FORECAST TRACK. WITH THIS TRACK...GREATEST IMPACTS WOULD BE FELT ACROSS THE CWA TUESDAY AND WEDNESDAY. GIVEN PLENTY OF TIME FOR CHANGES IN THE MODELS AND UNCERTAINTY BETWEEN THE MODELS...TONED DOWN THE INITIALIZED GRIDS FROM THE GFS TO LIMIT POPS TO CHANCE AT THIS POINT. ALSO CONTINUED TO SOMEWHAT LIMIT WIND GRIDS AND OTHER VARIABLES. AS SAID BEFORE...ALL THOSE IN THE SOUTHEAST WILL HAVE TO CONTINUE TO MONITOR NHC FORECAST FOR ISAAC. AT THIS POINT THOUGH...ITS JUST TOO FAR OUT AT THIS POINT TO DETERMINE EXACT IMPACTS. 11 AVIATION... 12Z UPDATE.../ISSUED 737 AM EDT THU AUG 23 2012/ LATEST SATELLITE IMAGERY INDICATES MVFR LOW CLOUDS AND FOG DEVELOPING OVER NORTHEAST GEORGIA AND AFFECTING AHN AT THIS HOUR. ADDITIONAL REDUCED VSBY WILL CONTINUE OVER MCN FOR THE NEXT SEVERAL HOURS. LOW CIGS OVER AHN ARE PUSHING TOWARD THE ATL AREA TERMINALS BUT EXPECT THIS DECK TO SCATTER OUT AND LIFT PRIOR TO ARRIVAL. MAIN CHANGE FOR THE 12Z UPDATE WAS TO INCLUDE VCSH AND VCTS FOR TAF SITES FOR EARLY THIS AFTERNOON. ALSO INCREASED ATL WIND AS THEY ALREADY HAVE VALUES OF 9 TO 10 KTS THIS MORNING. //ATL CONFIDENCE...12Z UPDATE... MEDIUM ON TSRA CHANCES. HIGH ON REMAINING ELEMENTS. DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 86 65 86 65 / 20 20 20 5 ATLANTA 87 68 87 69 / 10 10 10 5 BLAIRSVILLE 83 58 81 62 / 20 10 10 10 CARTERSVILLE 87 62 87 63 / 5 5 10 10 COLUMBUS 88 69 89 68 / 10 5 10 5 GAINESVILLE 84 66 84 67 / 20 10 10 10 MACON 87 67 87 67 / 20 10 20 5 ROME 87 61 88 64 / 0 5 10 10 PEACHTREE CITY 86 63 86 64 / 10 10 10 5 VIDALIA 87 71 87 68 / 30 30 20 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ATWELL LONG TERM....11 AVIATION...ATWELL
Hazardous weather outlook, Aug 23, 12:27 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1227 PM EDT THU AUG 23 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241630- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1227 PM EDT THU AUG 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ACROSS CENTRAL GEORGIA AND ISOLATED THUNDERSTORMS ACROSS NORTHEAST GEORGIA POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... A BOUNDARY WILL MEANDER AROUND CENTRAL GEORGIA TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE GUSTY WINDS...HEAVY RAIN...AND OCCASIONAL LIGHTNING MAINLY ALONG AND EAST OF A LINE FROM COLUMBUS ATLANTA TO BLAIRSVILLE. .DISCUSSION... MOISTURE ACROSS THE AREA WILL ONCE AGAIN ALLOW FOR ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING MAINLY ACROSS CENTRAL AND NORTHEAST GEORGIA. WITH A BOUNDARY MEANDERING ACROSS CENTRAL GEORGIA...THE BEST CHANCE FOR THUNDERSTORMS WILL BE ACROSS THAT AREA. INSTABILITY IS ON THE LOWER SIDE FOR SUMMER WITH CAPE VALUES FORECAST TO BE AROUND 1000 J/KG THIS AFTERNOON. SEVERE STORMS ARE NOT FORECAST AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH MONDAY. THE CHANCE OF THUNDERSTORMS INCREASES FOR TUESDAY AND WEDNESDAY TO THE CHANCE RANGE AS THE IMPACTS FROM ISAAC MAY REACH THE AREA. ALTHOUGH THERE IS STILL UNCERTAINTY IN THE FORECAST...THE CURRENT FORECAST TRACK WOULD BRING THE CHANCE OF FLOODING AND GUSTY WINDS TO THE AREA. THOSE IN NORTH AND CENTRAL GEORGIA NEED TO CONTINUE TO CLOSELY MONITOR THE FORECAST FOR ISAAC. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 23, 1:47 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
147 PM EDT THU AUG 23 2012
GAZ110-111-231815-
147 PM EDT THU AUG 23 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHEELER AND TELFAIR
COUNTIES UNTIL 215 PM EDT...
AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LUMBER CITY...MOVING SOUTHWEST AT 15 MPH.
WIND GUSTS TO NEAR 35 MPH ARE ALSO POSSIBLE.
RAINFALL AMOUNTS BETWEEN ONE TO TWO INCHES CAN BE EXPECTED ACROSS
WHEELER AND TELFAIR COUNTIES...INCLUDING AREAS AROUND SPRING
HILL...TOWNS...LUMBER CITY...HORSE CREEK WMA...WORKMORE AND
JACKSONVILLE. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3178 8303 3179 8306 3187 8316 3207 8272
3194 8258 3192 8261 3192 8267 3185 8275
3185 8277 3183 8279 3178 8286 3178 8289
TIME...MOT...LOC 1747Z 053DEG 11KT 3191 8274The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 5:09 PM EDT | Special Weather Statement | FFC | Henry | 36 min |
| Aug 23, 5:56 PM EDT | Special Weather Statement | FFC | Jefferson, Johnson, Laurens | 34 min |
| Aug 23, 7:34 PM EDT | Special Weather Statement | FFC | DeKalb | 26 min |
| Aug 23, 7:57 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 33 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.